Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2018, 7:09 PM CDT for DeKalb County, Smith County, Wilson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 7:09 PM CDT (00:09 UTC)
- Expired
- May 30, 2018, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WUUS54 KOHX 310009 SVROHX TNC041-159-189-310045- /O.NEW.KOHX.SV.W.0059.180531T0009Z-180531T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 709 PM CDT WED MAY 30 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southwestern Smith County in Middle Tennessee... Northwestern De Kalb County in Middle Tennessee... East central Wilson County in Middle Tennessee... * Until 745 PM CDT. * At 708 PM CDT, a severe thunderstorm was located just north of Watertown, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Watertown, Gordonsville, Hickman, South Carthage and Alexandria. This includes Interstate 40 between mile markers 245 and 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3609 8626 3618 8626 3624 8589 3603 8590 TIME...MOT...LOC 0008Z 268DEG 22KT 3613 8618 HAIL...0.75IN WIND...60MPH $$ Shamburger
3 follow-up statements
792
WWUS54 KOHX 310023
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
723 PM CDT WED MAY 30 2018
TNC189-310033-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-180531T0045Z/
Wilson TN-
723 PM CDT WED MAY 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3603 8590 3607 8605 3620 8609 3624 8589
TIME...MOT...LOC 0023Z 268DEG 33KT 3613 8595
$$
TNC041-159-310045-
/O.CON.KOHX.SV.W.0059.000000T0000Z-180531T0045Z/
Smith TN-De Kalb TN-
723 PM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN SMITH AND NORTHWESTERN DE KALB COUNTIES...
At 723 PM CDT, a severe thunderstorm was located near Gordonsville,
or 8 miles south of Carthage, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gordonsville, Hickman, South Carthage and Alexandria.
This includes Interstate 40 between mile markers 251 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3603 8590 3607 8605 3620 8609 3624 8589
TIME...MOT...LOC 0023Z 268DEG 33KT 3613 8595
HAIL...<.75IN
WIND...60MPH
$$
Shamburger570
WWUS54 KOHX 310035
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
735 PM CDT WED MAY 30 2018
TNC041-310044-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-180531T0045Z/
De Kalb TN-
735 PM CDT WED MAY 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DE KALB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3611 8590 3612 8591 3610 8591 3611 8593
3610 8594 3610 8595 3613 8597 3622 8597
3624 8589
TIME...MOT...LOC 0034Z 268DEG 22KT 3616 8589
$$
TNC159-310045-
/O.CON.KOHX.SV.W.0059.000000T0000Z-180531T0045Z/
Smith TN-
735 PM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL SMITH COUNTY...
At 734 PM CDT, a severe thunderstorm was located over Gordonsville,
or 7 miles southeast of Carthage, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gordonsville, Hickman and South Carthage.
This includes Interstate 40 between mile markers 258 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3611 8590 3612 8591 3610 8591 3611 8593
3610 8594 3610 8595 3613 8597 3622 8597
3624 8589
TIME...MOT...LOC 0034Z 268DEG 22KT 3616 8589
HAIL...<.75IN
WIND...60MPH
$$
Shamburger718
WWUS54 KOHX 310037
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
737 PM CDT WED MAY 30 2018
TNC159-310046-
/O.EXP.KOHX.SV.W.0059.000000T0000Z-180531T0045Z/
Smith TN-
737 PM CDT WED MAY 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SMITH COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds over 40 mph are still possible with this thunderstorm.
LAT...LON 3611 8590 3612 8591 3610 8591 3611 8593
3610 8594 3610 8595 3613 8597 3622 8597
3624 8589
TIME...MOT...LOC 0036Z 268DEG 22KT 3616 8589
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:36 PM CDT, 33 minutes earlier.
Area forecast discussion, May 30, 6:36 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 636 PM CDT Wed May 30 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Alberto has pulled well north of Middle Tennessee, but a humid air mass will stay around this afternoon with widely scattered cells popping up across the mid state. A highly amplified upper pattern remains in place and surface winds are still a little gusty. A weak shortwave will propagate toward Middle Tennessee during the next 24 hours and will provide the focus for more active storms tomorrow. In addition, NAM forecast soundings show CAPE increasing to more than 4,000 J/kg by 18Z tomorrow with a lifted index of -11. When coupled with the residual moisture from Alberto and the aforementioned shortwave, there is the potential for severe storms Thursday afternoon and evening. It appears that straight-line winds and large hail are the primary threats, with localized flooding also possible in slow-moving thunderstorms. Relatively weak shear points to a low tornado risk. A series of shortwaves will keep mainly scattered POP's in the forecast through the weekend before high pressure finally asserts itself by the start of next week. So look for dry weather beginning Monday through at least Wednesday night with dew points dropping off by several degrees. Temperatures will also cool off once this drier air settles over the mid state, but will still remain above normal throughout the upcoming 7-day period. && .AVIATION... 00Z TAF DISCUSSION. A line of showers and thunderstorms are currently impacting KBNA/KMQY, and will continue moving off to the east towards KCSV before 04Z. Brief periods of MVFR and possibly IFR cigs will be possible, but VFR cigs look to prevail this evening and overnight. Northwest winds around 10 knots gusting around 20 knots will impact KBNA/KMQY behind the storms before returning to southwesterly between 5 and 10 knots overnight. Additional chances for showers and storms may move in tomorrow morning from the northwest, and impact terminals before the afternoon hours. After that, expecting VFR conditions to prevail during the afternoon before yet another round of thunderstorms will move in during the late afternoon and evening. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Barnwell/MacDonald
Hazardous weather outlook, May 30, 6:38 AM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 638 AM CDT Wed May 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 638 AM CDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday From the afternoon through the evening hours on Thursday, a slight risk of severe thunderstorms is expected for most of the mid state, expect for far southern portions of the mid state where a marginal risk of severe thunderstorms is expected. Damaging winds and large hail will be the primary threats. There is a slight potential that rainfall experienced Thursday through Thursday night may lead to flash flooding across the mid state region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Thursday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, May 30, 5:13 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Nashville TN 513 PM CDT WED MAY 30 2018 TNZ058>060-302315- Williamson TN-Lewis TN-Maury TN- 513 PM CDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEWIS...MAURY AND SOUTHERN WILLIAMSON COUNTIES UNTIL 615 PM CDT... At 513 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles west of Spring Hill to 8 miles west of Mount Pleasant. Movement was east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Columbia, Spring Hill, Mount Pleasant, Thompson's Station, Santa Fe, Hampshire, Williamsport and I-65 East Of Columbia. LAT...LON 3554 8743 3582 8714 3584 8671 3548 8697 TIME...MOT...LOC 2213Z 260DEG 20KT 3577 8710 3556 8734 Shamburger
Special weather statement, May 30, 5:46 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT WED MAY 30 2018
TNZ008-027>029-059-062-302345-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-
546 PM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...CENTRAL RUTHERFORD...
SOUTHERN SUMNER...NORTHEASTERN WILLIAMSON...WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES UNTIL 645 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millersville to near Franklin. Movement
was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Franklin, Gallatin, Lebanon, Hartsville, Nashville,
Madison, Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Millersville, Nolensville, Forest Hills, Oak Hill,
Belle Meade, Lakewood and Thompson's Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Old Hickory Lake or Percy Priest Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3643 8609 3576 8629 3580 8696 3633 8684
3641 8663
TIME...MOT...LOC 2246Z 265DEG 26KT 3639 8660 3587 8677
ShamburgerSpecial weather statement, May 30, 5:48 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT WED MAY 30 2018
TNZ059>062-075-302345-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
548 PM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHWESTERN
RUTHERFORD...MAURY...SOUTHEASTERN WILLIAMSON AND WESTERN BEDFORD
COUNTIES UNTIL 645 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spring Hill to Mount Pleasant. Movement was
east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Shelbyville, Lewisburg, Spring Hill, Mount Pleasant,
Thompson's Station, Chapel Hill, Eagleville, Christiana, Culleoka,
I-65 East Of Columbia, Fosterville, Rover, Belfast, Deason, Rockvale,
Farmington and Unionville.
LAT...LON 3576 8629 3537 8654 3548 8726 3566 8727
3580 8696
TIME...MOT...LOC 2247Z 281DEG 21KT 3576 8678 3539 8702
ShamburgerLocal storm report, May 30, 6:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 WNW MEADOWVIEW 35.26N 87.36W
05/30/2018 LAWRENCE TN FIRE DEPT/RESCUE
RECEIVED REPORTS OF SEVERAL TREES DOWN ON POWER LINES
IN DAVID CROCKETT STATE PARK, AND TREES DOWN IN THE
CITY. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER OHX1800081
FBORDENLocal storm report, May 30, 6:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM LIGHTNING 1 NW HARPETH RIVER ESTA 36.05N 86.95W
05/30/2018 DAVIDSON TN EMERGENCY MNGR
RECEIVED A REPORT THAT A HOUSE WAS STRUCK BY LIGHTNING.
FIRE DEPARTMENT WAS DISPATCHED TO THE HOUSE.
&&
EVENT NUMBER OHX1800082
FBORDENSpecial weather statement, May 30, 6:42 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
642 PM CDT WED MAY 30 2018
TNZ028>030-062>064-310045-
Cannon TN-Rutherford TN-Wilson TN-Trousdale TN-De Kalb TN-Smith TN-
642 PM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB...
CENTRAL RUTHERFORD...WILSON...TROUSDALE AND CANNON COUNTIES UNTIL 745
PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hartsville to Walterhill to near Murfreesboro.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Lebanon, Woodbury, Carthage, Hartsville, Smyrna,
Watertown, Gordonsville, Walterhill, Hickman, South Carthage,
Alexandria, Dowelltown, Liberty, Auburntown, Pleasant Shade,
Dickerson Chapel Recreation Area, Cedars Of Lebanon State Park,
Bradyville and Readyville.
LAT...LON 3641 8583 3569 8601 3571 8622 3571 8651
3609 8647 3632 8632 3631 8630 3639 8627
3645 8623
TIME...MOT...LOC 2341Z 273DEG 19KT 3638 8618 3607 8638 3579 8641
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:33 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| May 31, 5:40 AM CDT | Special Weather Statement | OHX | Houston | 35 min |
| May 31, 7:21 AM CDT | Special Weather Statement | OHX | Jackson | 24 min |
| May 31, 7:55 AM CDT | Special Weather Statement | OHX | White | 35 min |
| May 31, 8:29 AM CDT | Special Weather Statement | OHX | Wilson | 31 min |
| May 31, 9:29 AM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| May 31, 9:59 AM CDT | Special Weather Statement | OHX | Putnam, White | 46 min |
| May 31, 10:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 24 min |
| May 31, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 17 min |
| May 31, 10:27 AM CDT | Special Weather Statement | OHX | Jackson, Overton, Pickett | 48 min |
| May 31, 11:21 AM CDT | Special Weather Statement | OHX | White | 39 min |
| May 31, 12:15 PM CDT | Special Weather Statement | OHX | Putnam | 30 min |
| May 31, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 31, 1:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 24 min |
| May 31, 1:53 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 52 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 24 min |
| May 31, 3:54 PM CDT | Special Weather Statement | OHX | Clay | 36 min |
| May 31, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 43 min |
| May 31, 4:12 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 48 min |
| May 31, 4:33 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 42 min |
| May 31, 4:44 PM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| May 31, 5:10 PM CDT | Special Weather Statement | OHX | Pickett | 50 min |
| May 31, 5:46 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| May 31, 5:54 PM CDT | Special Weather Statement | OHX | Sumner | 51 min |
| May 31, 5:56 PM CDT | Special Weather Statement | OHX | Smith | 49 min |
| May 31, 6:18 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 42 min |
| May 31, 6:26 PM CDT | Special Weather Statement | OHX | Putnam | 49 min |
| May 31, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 25 min |
| May 31, 6:41 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 49 min |
| May 31, 6:46 PM CDT | Special Weather Statement | OHX | DeKalb | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.